On Stochastic Ergodic Control in Infinite Dimensions

  • Beniamin GoldysEmail author
  • Bohdan Maslowski
Conference paper
Part of the Progress in Probability book series (PRPR, volume 63)


Some recent results on stochastic ergodic control problems in infinite- dimensional state spaces are reviewed, a special attention being paid to the ergodic control of stochastic semilinear reaction-diffusion equations. Earlier achievements obtained in this field (as well as some of those obtained for the discounted cost optimization problem) are summarized. Some of the recently obtained results that will appear in the forthcoming paper [15] are described in more detail.


Stochastic ergodic control Hamilton-Jacobi equation stochastic semilinear equation 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    A. Bensoussan, Perturbation Methods in Optimal Control, Wiley, New York, 1988.Google Scholar
  2. 2.
    A. Bensoussan and J. Frehse, On Bellman equation of ergodic control in Rn, J. Reine Angew. Math., 429 (1992), 125–160.MathSciNetzbMATHGoogle Scholar
  3. 3.
    V.S. Borkar and M.K.Ghosh, Ergodic control of multidimensional diffusion I: the existence results, SIAM J. Control Optimization, 26 (1988), 112–126.MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    V.S. Borkar, Optimal Control of Diffusion Processes, Longman, Harlow/New York, 1989.Google Scholar
  5. 5.
    S. Cerrai, Weakly continuous semigroup in the space of functions with polynomial growth, Dynam. Systems Appl., 4 (1995), 351–371.MathSciNetzbMATHGoogle Scholar
  6. 6.
    S. Cerrai, Stationary Hamilton-Jacobi equations in Hilbert spaces and applications to stochastic optimal control problem, SIAM J. Control Optim., 40 (2001), 824–852.MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    G. Da Prato and J. Zabczyk, Stochastic Equations in Infinite Dimensions, Cambridge, Cambridge Univ. Press, 1992.Google Scholar
  8. 8.
    G. Da Prato and J. Zabczyk, Ergodicity for Infinite Dimensional Systems, Cambridge, Cambridge Univ. Press, 1996.Google Scholar
  9. 9.
    T.E. Duncan, B. Maslowski, and B. Pasik-Duncan, Ergodic boundary/point control of stochastic semilinear systems, SIAM J. Control Optim., 36 (1998), 1020–1047.MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    T.E. Duncan, B. Maslowski, and B. Pasik-Duncan, Adaptive control for semilinear stochastic systems, SIAM J. Control Optim., 38 (2000), 1683–1706.MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    T.E. Duncan, B. Pasik-Duncan, and L. Stettner, On ergodic control problem of stochastic evolution equations, Stochastic Process. Appl., 15 (1997), 723–750.MathSciNetzbMATHGoogle Scholar
  12. 12.
    M. Fuhrman, Y. Hu, and G. Tessitore, Ergodic BSDEs and optimal ergodic control in Banach spaces, SIAM J. Control Optim., 48 (2009), 1542–1566.MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    B. Goldys and B. Maslowski, Ergodic control of semilinear stochastic equations and the Hamilton-Jacobi equations, J. Math. Anal. Appl., 234 (1999), 592–631.MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    B. Goldys and B. Maslowski, Lower estimates of transition densities and bounds on exponential ergodicity for stochastic PDEs, Ann. Probab., 34 (2006), 1451–1496.MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    B. Goldys and B. Maslowski, Ergodic and adaptive control for semilinear problems, in preparation.Google Scholar
  16. 16.
    F. Gozzi and E. Rouy, Regular solutions of second-order stationary Hamilton-Jacobi equations, J. Differential Equations, 130 (1996), 201–234.MathSciNetCrossRefGoogle Scholar
  17. 17.
    F. Gozzi, E. Rouy, and A. Swiech, Second-order Hamilton-Jacobi equations in Hilbert spaces and stochastic boundary control, SIAM J. Control Optim., 38 (2000), 410–430.MathSciNetCrossRefGoogle Scholar
  18. 18.
    P. Mandl, On control by non-stopped diffusion processes, Theory Probab. Appl. (Russian), 9 (1964), 591–603.zbMATHCrossRefGoogle Scholar
  19. 19.
    A. Swiech, “Unbounded” second-order partial differential equations in infinitedimensional Hilbert spaces, Commun. Partial Differential Equations, 19 (1994), 1999– 2036.MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsUNSWSydneyAustralia
  2. 2.Faculty of Mathematics and PhysicsCharles UniversityPrague 8Czech Republic

Personalised recommendations